Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS New Orleans, LA

March 3, 2019Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2019, 12:31 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 12:31 PM CST (18:31 UTC)
Expired
Mar 3, 2019, 1:00 PM CST
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Tangipahoa Parish, LA, Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 11:03 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

098 
WUUS54 KLIX 031831
SVRLIX
LAC105-117-031900-
/O.NEW.KLIX.SV.W.0013.190303T1831Z-190303T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1231 PM CST SUN MAR 3 2019

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northern Tangipahoa Parish in southeastern Louisiana...
  Western Washington Parish in southeastern Louisiana...

* Until 100 PM CST.

* At 1230 PM CST, a severe thunderstorm was located near Amite,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Franklinton, Amite, Amite City, Independence, Roseland, Enon and
  Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

A Tornado Watch remains in effect until 600 PM CST for southeastern
Louisiana.

LAT...LON 3092 9002 3074 9000 3070 9021 3071 9026
      3069 9026 3064 9052 3082 9055
TIME...MOT...LOC 1830Z 262DEG 35KT 3074 9044 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
635 
WWUS54 KLIX 031845
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1245 PM CST SUN MAR 3 2019

LAC105-117-031900-
/O.CON.KLIX.SV.W.0013.000000T0000Z-190303T1900Z/
Tangipahoa LA-Washington LA-
1245 PM CST SUN MAR 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...

At 1245 PM CST, a severe thunderstorm was located near Folsom, or 12
miles southwest of Franklinton, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Independence and Enon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

&&

A Tornado Watch remains in effect until 600 PM CST for southeastern
Louisiana.

LAT...LON 3076 9025 3074 9000 3070 9021 3071 9026
      3069 9026 3064 9052 3073 9044
TIME...MOT...LOC 1845Z 262DEG 35KT 3070 9027 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:31 AM CST, 1 hour earlier.

Area forecast discussion, Mar 3, 11:31 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service New Orleans LA
1131 AM CST Sun Mar 3 2019

.AVIATION...A line of thunderstorms will impact all of the
terminals except for KMCB where the line has already passed
through the afternoon hours. The best timing for KBTR will be in
the next two hours. At KHDC, KNEW, KMSY, and KASD, the most likely
time for this band of convection to move through will be between
19z and 21z. At KHUM and KGPT, the convection should move through
between 21z and 00z. A period of reduced visibilities down to
around 1 mile and lower ceilings in IFR range along with strong
gusty winds from the northwest at 30 knots or greater will be
possible as this line moves through. In advance of the line, gusty
southwest winds of 15 to 20 knots can be expected. Once the line
clears, prevailing MVFR ceilings of 1500 to 2500 will remain in
place through tomorrow morning. Breezy northerly winds of around
15 to 20 knots can also be expected at all of the terminals. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  37  49  30 / 100  10   0  10
BTR  75  39  51  34 / 100  10   0  10
ASD  77  43  55  37 / 100  10   0  10
MSY  79  45  55  41 / 100  20   0  10
GPT  73  44  55  39 / 100  20   0  10
PQL  75  44  57  38 / 100  20   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 10 AM CST Monday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 9 PM this evening to 10 AM CST Monday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Mar 3, 10:04 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1004 AM CST Sun Mar 3 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1004 AM CST Sun Mar 3 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a Slight Risk for severe thunderstorms northeast of a
New Orleans to Baton Rouge. A Marginal Risk for severe
thunderstorms exists elsewhere across southeast Louisiana .
Damaging winds will be the primary threat with a lower threat of
tornadoes. The threat should diminish by the early evening hours
as the main threat of thunderstorms shifts out of the area.

Hazardous winds and seas are expected to develop in the marine
areas this evening and persist through the night.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous winds and seas are expected in the marine areas through
mid morning Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for for today. Please pass on
severe weather reports.

32

In the hours before

Special weather statement, Mar 3, 11:13 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1113 AM CST SUN MAR 3 2019

MSZ070-071-031745-
Pike-Walthall-
1113 AM CST SUN MAR 3 2019

...A STRONG THUNDERSTORM WILL AFFECT WALTHALL AND NORTHEASTERN PIKE
COUNTIES...

At 1113 AM CST, a strong thunderstorm was located 8 miles west of
Salem, or 12 miles east of Mccomb, moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tylertown and Salem.

LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
      3113 9000 3113 8994 3108 8992 3109 9029
      3124 9040 3135 9021 3135 9011
TIME...MOT...LOC 1713Z 240DEG 49KT 3121 9026
Special weather statement, Mar 3, 11:49 AM CST, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CST SUN MAR 3 2019

LAZ046-047-031815-
Iberville-West Baton Rouge-
1149 AM CST SUN MAR 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WEST BATON ROUGE AND
CENTRAL IBERVILLE PARISHES...

At 1148 AM CST, a strong thunderstorm was located near Lake Pelba, or
10 miles northeast of Catahoula, moving east at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Plaquemine, Port Allen, Addis, Brusly, Rosedale, Grosse Tete and
Ramah.

LAT...LON 3038 9163 3042 9163 3051 9129 3050 9126
      3052 9123 3040 9120 3036 9124 3034 9123
      3034 9119 3019 9116 3024 9157 3032 9163
      3035 9163 3036 9164
TIME...MOT...LOC 1748Z 254DEG 38KT 3035 9162
Special weather statement, Mar 3, 11:52 AM CST, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1152 AM CST SUN MAR 3 2019

LAZ037-071-031815-
St. Helena-Northern Tangipahoa-
1152 AM CST SUN MAR 3 2019

...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA AND NORTHWESTERN
TANGIPAHOA PARISHES...

At 1151 AM CST, a strong thunderstorm was located 8 miles northeast
of Pride, or 12 miles southeast of Clinton, moving east at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Greensburg, Amite, Amite City, Kentwood, Roseland, Montpelier,
Darlington, Easleyville and Tangipahoa.

LAT...LON 3072 9036 3065 9090 3067 9090 3070 9085
      3072 9084 3075 9085 3082 9083 3083 9085
      3084 9084 3086 9086 3090 9085 3098 9045
TIME...MOT...LOC 1751Z 254DEG 38KT 3075 9086
Local storm report, Mar 3, 12:13 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             GROSSE TETE             30.41N 91.44W
03/03/2019  E1.00 INCH       IBERVILLE          LA   PUBLIC

&&

PGRIGSBY
Special weather statement, Mar 3, 12:14 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1214 PM CST SUN MAR 3 2019

LAZ039-MSZ071-031845-
Washington-Walthall-
1214 PM CST SUN MAR 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHERN WALTHALL COUNTIES...

At 1214 PM CST, a strong thunderstorm was located near Dexter, or 12
miles south of Kokomo, moving east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Tylertown and Dexter.

LAT...LON 3112 8994 3111 8993 3109 8993 3107 8992
      3107 8984 3100 8983 3100 8975 3099 8976
      3092 9015 3110 9017 3114 8998 3113 8994
TIME...MOT...LOC 1814Z 262DEG 35KT 3103 9007

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:09 AM CSTSmall Craft AdvisoryLIX29 hr
Mar 3, 11:49 AM CSTSpecial Weather StatementLIXIberville, West Baton Rouge26 min
Mar 3, 11:52 AM CSTSpecial Weather StatementLIXSaint Helena23 min
Mar 3, 11:57 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, West Baton Rouge33 min
Mar 3, 12:02 PM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa28 min
Mar 3, 12:40 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington35 min
Mar 3, 12:51 PM CSTSpecial Weather StatementLIXLivingston24 min
Mar 3, 1:16 PM CSTSpecial Weather StatementLIXTangipahoa29 min
Mar 3, 1:17 PM CSTSpecial Marine WarningLIX58 min
Mar 3, 1:59 PM CSTSpecial Marine WarningLIX31 min
Mar 3, 2:32 PM CSTSpecial Marine WarningLIX43 min
Mar 3, 3:07 PM CSTSpecial Marine WarningLIX53 min
Mar 3, 3:09 PM CSTSpecial Marine WarningLIX66 min
Mar 3, 3:53 PM CSTSpecial Marine WarningLIX67 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.